Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 7, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Feb 15, 2008, 8:19 PM CST for 5 counties in Texas. It took effect at Feb 16, 2008, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2008, 8:19 PM CST (02:19 UTC)
- In effect from
- Feb 16, 2008, 9:00 AM CST
- Expired
- Feb 16, 2008, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 2.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1784 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 160219 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 819 PM CST FRI FEB 15 2008 ...WINDY CONDITIONS TO DEVELOP OVER EASTERN PORTIONS OF DEEP SOUTH TEXAS SATURDAY... .LOW PRESSURE OVER DEEP SOUTH TEXAS IN COMBINATION WITH A STRONG LOW LEVEL JET DEVELOPING ACROSS THE LOWER TEXAS COAST SATURDAY MORNING...WILL PROVIDE STRONG SOUTH WINDS ACROSS EASTERN PORTIONS OF THE LOWER RIO GRANDE VALLEY. WINDS WILL INCREASE BY MID MORNING AND CONTINUE TO INCREASE BY NOON. TXZ250-251-253>257-161030- /O.NEW.KBRO.WI.Y.0007.080216T1500Z-080217T0000Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 819 PM CST FRI FEB 15 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY FOR BROOKS...KENEDY...HIDALGO...WILLACY AND CAMERON COUNTIES...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY. SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS NEAR 40 MPH ARE EXPECTED TO DEVELOP IN THE ADVISORY AREA. THE STRONGEST WINDS ARE LIKELY TO OCCUR ALONG AND EAST OF HIGHWAY 281. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS LAWN FURNITURE...EMPTY TRASH CANS...AND PORTABLE BASKETBALL POSTS...INDOORS. HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO DRIVE...ESPECIALLY ON BRIDGES OR OVERPASSES AND IN CROSS WINDS. $$ CASTILLO/PHILO
3 follow-up statements
000 WWUS74 KBRO 160628 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1228 AM CST SAT FEB 16 2008 ...WINDY CONDITIONS TO DEVELOP ACROSS DEEP SOUTH TEXAS TODAY... .LOW PRESSURE INLAND INTERACTING WITH HIGH PRESSURE OVER THE GULF OF MEXICO WILL CAUSE A TIGHT SURFACE PRESSURE GRADIENT OVER DEEP SOUTH TEXAS AND WILL PRODUCE STRONG SOUTH WINDS MOST OF THE DAY. TXZ250-251-253>257-170000- /O.CON.KBRO.WI.Y.0007.080216T1500Z-080217T0000Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 1228 AM CST SAT FEB 16 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 40 MPH WILL DEVELOP IN THE ADVISORY AREA TODAY. THE STRONGEST WINDS ARE LIKELY TO OCCUR ALONG AND EAST OF HIGHWAY 281. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR THERE WILL BE FREQUENT GUSTS BETWEEN 40 AND 57 MPH. MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS LAWN FURNITURE... EMPTY TRASH CANS...AND PORTABLE BASKETBALL POSTS...INDOORS. HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO DRIVE... ESPECIALLY ON BRIDGES OR OVERPASSES AND IN CROSS WINDS. $$
000 WWUS74 KBRO 160716 CCA NPWBRO URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE BROWNSVILLE TX 115 AM CST SAT FEB 16 2008 ...WINDY CONDITIONS TO DEVELOP ACROSS DEEP SOUTH TEXAS TODAY... .LOW PRESSURE INLAND INTERACTING WITH HIGH PRESSURE OVER THE GULF OF MEXICO WILL CAUSE A TIGHT SURFACE PRESSURE GRADIENT OVER DEEP SOUTH TEXAS AND WILL PRODUCE STRONG SOUTH WINDS MOST OF THE DAY. TXZ250-251-253>257-170000- /O.COR.KBRO.WI.Y.0007.080216T1500Z-080217T0000Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 115 AM CST SAT FEB 16 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FOR THE EASTERN TWO THIRDS OF DEEP SOUTH TEXAS FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 40 MPH WILL DEVELOP IN THE ADVISORY AREA TODAY. THE STRONGEST WINDS ARE LIKELY TO OCCUR ALONG AND EAST OF HIGHWAY 281. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR THERE WILL BE FREQUENT GUSTS BETWEEN 40 AND 57 MPH. MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS LAWN FURNITURE... EMPTY TRASH CANS...AND PORTABLE BASKETBALL POSTS...INDOORS. HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO DRIVE... ESPECIALLY ON BRIDGES OR OVERPASSES AND IN CROSS WINDS. $$
000 WWUS74 KBRO 161831 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1231 PM CST SAT FEB 16 2008 ...WINDY CONDITIONS TO DEVELOP ACROSS DEEP SOUTH TEXAS TODAY... .LOW PRESSURE INLAND INTERACTING WITH HIGH PRESSURE OVER THE GULF OF MEXICO WILL CAUSE A TIGHT SURFACE PRESSURE GRADIENT OVER DEEP SOUTH TEXAS AND WILL PRODUCE STRONG SOUTH WINDS MOST OF THE DAY. TXZ250-251-253>257-170000- /O.CON.KBRO.WI.Y.0007.000000T0000Z-080217T0000Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 1231 PM CST SAT FEB 16 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 40 MPH WILL DEVELOP IN THE ADVISORY AREA TODAY. THE STRONGEST WINDS ARE LIKELY TO OCCUR ALONG AND EAST OF HIGHWAY 281. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR THERE WILL BE FREQUENT GUSTS BETWEEN 40 AND 57 MPH. MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS LAWN FURNITURE... EMPTY TRASH CANS...AND PORTABLE BASKETBALL POSTS...INDOORS. HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO DRIVE... ESPECIALLY ON BRIDGES OR OVERPASSES AND IN CROSS WINDS. $$ SPEECE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 15, 8:04 PM CST, 15 minutes earlier.
Area forecast discussion, Feb 15, 8:04 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
804 PM CST FRI FEB 15 2008
.DISCUSSION...SATELLITE AND RADAR IMAGES INDICATE THAT WARM 850MB
TEMPERATURES CONTINUE TO PROVIDE A CAP ACROSS MOST OF DEEP SOUTH
TEXAS AND RIO GRANDE PLAINS THIS EVENING. BUT LOOKING AT THE 00Z
KBRO/KCRP SOUNDINGS...IT APPEARS THE STRONG LOW LEVEL INVERSION
HAS ERODED ACROSS THE COASTAL BEND. MAY SEE THUNDERSTORMS DEVELOP
ALONG THE FRONTAL BOUNDARY ACROSS CENTRAL AND SOUTHWEST TX TONIGHT.
OUTFLOW FROM THESE STORMS MAY DRIFT SOUTHWARD AND WITH LAPS
SURFACE ANALYSIS INDICATING CURRENT LIFTING INDICES OF -4 TO -5
ACROSS THE CWA...FEEL THE MENTION OF A SLIGHT CHANCE OF SHOWERS
AND THUNDERSTORMS IS WARRANTED THROUGH TONIGHT. COMPLEX WEATHER
SITUATION LIKELY TO DEVELOP SATURDAY WITH A COLD FRONT SEPARATING
COLD AIR ACROSS NORTHWEST TX AND WARM AND UNSTABLE AIR ACROSS
SOUTH TX AND A STRONG 500MB LOW MOVING INTO WEST TX SAT MORNING
KEEPING THE COLD FRONT FROM MOVING SOUTHWARD. A STRONG LOW LEVEL
JET IS EXPECTED TO DEVELOP ACROSS THE LOWER TX COAST SAT MORNING
WITH THE 500MB LOW BRINGING STRONG MID LEVEL WINDS EASTWARD.
ALSO...LAPSE RATES ARE EXPECTED TO STEEPEN ACROSS SOUTHWEST TX AND
SPREAD EASTWARD SAT AFTERNOON. THIS IS SETTING UP THE POTENTIAL
FOR SEVERE WEATHER ACROSS PORTIONS OF DEEP SOUTH TX SAT AFTERNOON
INTO SAT EVENING. TOO EARLY TO SAY WHERE THE POTENTIAL FOR SEVERE
WEATHER TO DEVELOP IS GREATEST AND WHETHER IF WIND OR HAIL WILL BE
THE GREATEST THREAT BUT WITH STRONG LOW TO MID LEVEL WINDS
DEVELOPING AS WELL AS SOME DIRECTIONAL SHEAR...THE POTENTIAL FOR
ISOLATED TORNADOES ACROSS SOUTH TX COULD ALSO BE A THREAT.
THEREFORE...WILL NOT CHANGE POPS FOR SAT AFTERNOON FOR NOW AND
KEEP MENTION OF SOME STORMS BEING POSSIBLY SEVERE. WILL GO AHEAD AND
ADJUST TEMPERATURES WARMER SATURDAY ESPECIALLY WEST AS SOUTHERLY
WINDS SAT AFTERNOON SHOULD VEER TO THE SOUTHWEST AS A CONVECTIVE
BOUNDARY MOVES INTO THE RIO GRANDE PLAINS. WILL ALSO GO AHEAD AND
ISSUE A WIND ADVISORY FOR SATURDAY AS THE STRONG WINDS ALOFT MIX
DOWN WITH DIURNAL HEATING ACROSS THE EASTERN PORTIONS OF THE CWA.
AN SPS HAS ALREADY BEEN ISSUED ADDRESSING THE STRONG WINDS AND
POTENTIAL SEVERE WX FOR TOMORROW.
&&
.AVIATION...CIGS AT 8K FT IN BRO NOW...AS SOUTHEAST WINDS CONTINUE
AT AROUND 14 KTS. INLAND...CIGS 3K FT AND WILL LOWER TO 1K FT
OVRNGT...BRINGING TEMPO IFR DURING THE MRNG HOURS. LLWS WILL BE A
PROBLEM AS WINDS DECREASE PRIOR TO SUNRISE...AND WINDS AT 2K FT VEER
SOUTH AND INCREASE TO 45 KTS. TSTMS COULD BE SEVERE BY LATE
AFTERNOON...BRINGING 1/2SM +TSRA BR VV001CB WITH
VRB30G40KTS...ESPECIALLY FROM 8 PM TO 3 AM SUNDAY MRNG.
&&
.MARINE...AT 6 PM BUOY 20 REPORTED SOUTHEAST WINDS AT 15 TO 20 KNOTS
AND SEAS NEAR 6 FEET WITH A 7 SECOND PERIOD. SOUTH WINDS WILL
INCREASE ON SATURDAY DUE TO A LOW PRESSURE SYSTEM AND ASSOCIATED
BOUNDARY MOVING INTO SOUTH TEXAS. A SMALL CRAFT ADVISORY WILL BE
NECESSARY ON SATURDAY FOR ALL OF THE MARINE AREAS AND SVR TSTMS
SHOULD MOVE NORTHEAST OVER THE DEEP S TX GULF WATERS SATURDAY NIGHT
THROUGH EARLY SUNDAY MORNING.
&&
.FIRE WEATHER...WILL GO AHEAD AND ISSUE A RED FLAG WATCH FOR DEEP SOUTH
TEXAS SATURDAY AS STRONG SOUTH WINDS WILL DEVELOP ACROSS THE
CENTRAL AND EASTERN PORTIONS OF CWA. WITH VERY WARM TEMPERATURES
DEVELOPING ACROSS THE WESTERN PORTIONS OF THE CWA SAT AFTERNOON...RELATIVE
HUMIDITY LEVELS WILL BE RELATIVELY LOW WHICH WITH ENOUGH WIND COULD
PROVIDE A THREAT OF WILDFIRE DEVELOPMENT ACROSS THE UPPER PORTIONS
OF THE LOWER RIO GRANDE VALLEY.
&&
.PREV DISCUSSION... /ISSUED 215 PM CST FRI FEB 15 2008/
THE MAIN FEATURE OF CONCERN IN THE SHORT TERM PERIOD WILL BE THE
500 MB LOW NOW SITUATED OVER THE AZ/MEXICO BORDER. THIS FEATURE
WILL MOVE STEADILY EAST TOWARDS THE SOUTH CENTRAL PLAINS STATES
THIS WEEKEND AS A STRONG SHORT WAVE LOCATED IN THE NORTHERN 500 MB
STREAM WILL ACT ON THIS FEATURE MAINTAINING A FAIRLY STEADY
EASTERLY MOTION AND SPEED. THIS WILL STEADILY INCREASE THE 500 MB
PVA AND UVV OVER THE REGION INTO SAT AND SAT NIGHT. IN ADDITION...
THIS MID LEVEL FEATURE WILL USHER THROUGH A PRETTY DECENT COLD
FRONT EARLY SUNDAY MORNING WHICH WILL HELP ENHANCE THE UVV.
HOWEVER...THE BIG LIMITING FACTOR FOR DEEP SOUTH TX FOR CONV
DEVELOPMENT WILL BE FAIRLY LIMITED MOISTURE RETURN AHEAD OF THIS
FEATURE. CURRENTLY... THE 12Z BRO SOUNDING FROM EARLIER TODAY
SHOWS A DECENT LI OF -5...BUT AN ANEMIC CAPE OF AROUND 1800 J/KG
AND A FAIRLY LOW PWAT OF 1.3 INCHES. THE NAM...GFS AND ECMWF AGREE
ON KEEPING THE BULK OF THE DEEPER MOISTURE POOLED TO THE NORTH OF
THE BRO CWA. HOWEVER...ALL OF THE NUMERICAL GUIDANCE SHOW SOME
POTENTIAL FOR A NARROW CONV BAND REACHING DOWN INTO DEEP SOUTH TX
LATE SAT INTO SAT NIGHT AHEAD OF THE COLD FRONT DURING THE BEST
DIURNAL HEATING LATE SAT AFTERNOON/EVENING. ACCORDINGLY...SPC HAS
PLACED A GOOD PORTION OF THE BRO CWA WITHIN THE SLGT RISK AREA FOR
LATE TOMORROW. BELIEVE THAT BEST THREAT OF SVR WX WILL BE ACROSS
THE EASTERN PORTIONS OF THE BRO CWA WHERE THE GFS AND NAM BOTH
SHOW THE BEST POOLING OF MOISTURE LATER IN THE DAY. WILL MENTION A
POTENTIAL FOR SVR WX ACROSS THE ENTIRE BRO CWA AND WILL ATTEMPT TO
NARROW THIS DOWN TOMORROW. AFTER TOMORROW...THE 500 MB CLOSED LOW
LIFTS OUT QUICKLY TO THE NORTHEAST ALLOWING A PRETTY DRY FLOW
PATTERN TO BECOME BETTER ENTRENCHED OVER THE SOUTH TX AREA FOR SUN
AND MON. BROAD AND SHALLOW 500 MB RIDGING WILL BUILD OVER THE
SOUTH CENTRAL PLAINS STATES EARLY NEXT WEEK WHICH WILL ALLOW TEMPS
TO WARM AS THE 1000-500 MB THICKNESSES INCREASE. SOME LOWER LEVEL
MOISTURE WILL RETURN LATER IN THE 3 TO 7 DAY RANGE AS SURFACR
RIDGING DOMINATES THE SOUTHEASTERN U.S. AND ANOTHER 500 MB TROUGH
AXIS DIGS INTO SOUTHWESTERN U.S. WILL INCLUDE SOME SILENT 10% POPS
IN THE LONGER TERM...BUT EXPECT OVERALL DRY CONDITIONS TO PREVAIL
UNDERNEATH THE 500 MB RIDGING. AFTER GOING WITH A FAIRLY GLOOMY
SCENARIO FOR SAT SEVERAL RUNS AGO...THE GFS/ECMWF HAVE MAINTAINED
A MUCH WARMER AND DRIER SOLUTION FOR THE NEXT SEVERAL DAYS. WITH
THE GFS MEX SHOWING PRETTY GOOD STABILITY OVER THE LAST FEW
RUNS...WILL STICK PRETTY CLOSE TO THE NEAR TO ABOVE NORMAL TEMPS
AND BELOW NORMAL POPS INDICATED THROUGH DAYS 3 THROUGH 7. FOR
SHORT TERM TEMPS...ONCE AGAIN THE GFS MAV IS WARMER VERSUS THE NAM
MET ESPECIALLY FOR SUN AND SUN NIGHT. EXPECT SOME SUNSHINE TO HELP
WARM DAYTIME HIGHS ON SUN DESPITE THE NORTHERLY SURFACE FLOW.
BECAUSE OF THIS WILL GO CLOSER TO THE WARMER MAV TEMPS.
AVIATION...VFR TO MVFR CONDITIONS WITH MODERATE AND GUSTY
SOUTHEAST WINDS AND PARTLY CLOUDY TO MOSTLY CLOUDY SKIES ARE BEING
REPORTED AT THE REGIONAL AIRPORTS. THE LOWER CONDITIONS ARE DUE TO
REDUCED CEILINGS. THE WINDS WILL BECOME LIGHT OVERNIGHT THEN BECOME
MODERATE TO STRONG AND GUSTY SATURDAY. VFR THROUGH MVFR CONDITIONS
WILL CONTINUE OVER THE REGIONAL AIRPORTS DURING THE NEXT 24 HOURS
WITH PARTLY CLOUDY TO MOSTLY CLOUDY SKIES.
MARINE...AT NOON BUOY 20 REPORTED SOUTHEAST WINDS AT 16 KNOTS
WITH GUSTS TO 18 KNOTS AND SEAS AT 5 FEET WITH A 7 SECOND PERIOD.
THE WINDS INCREASED ACROSS THE LAGUNA MADRE TODAY, THEREFORE A SMALL
CRAFT ADVISORY IS IN EFFECT FOR THE LAGUNA MADRE THROUGH 6 PM. THE
WINDS WILL DECREASE THIS EVENING AND OVERNIGHT. HOWEVER, THE WINDS
WILL INCREASE ON SATURDAY DUE TO A LOW PRESSURE SYSTEM AND
ASSOCIATED COLD FRONT MOVING INTO SOUTH TEXAS. A SMALL CRAFT
ADVISORY WILL BE NECESSARY ON SATURDAY FOR ALL OF THE MARINE AREAS
AND OVER THE GULF COASTAL WATERS AT TIMES SATURDAY THROUGH MONDAY
DUE TO AN INCREASE IN THE WINDS AND SEAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 71 85 62 79 / 10 30 30 0
BROWNSVILLE 71 85 63 84 / 10 30 30 0
HARLINGEN 70 86 61 83 / 10 30 30 0
MCALLEN 70 86 60 84 / 10 30 30 0
RIO GRANDE CITY 70 88 56 83 / 10 30 20 0
SOUTH PADRE ISLAND 71 81 63 77 / 10 30 30 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
AFTERNOON FOR TXZ248>257.
WIND ADVISORY FROM 9 AM TO 6 PM CST SATURDAY FOR TXZ250-251-
253>257.
GM...NONE.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
PUBLIC/GRIDS...61
MARINE/AVIATION...58Hazardous weather outlook, Feb 15, 5:20 PM CST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 520 PM CST FRI FEB 15 2008 TXZ248>257-161200- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 520 PM CST FRI FEB 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REMAINDER OF TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH ARE EXPECTED SATURDAY. A WIND ADVISORY IS IN EFFECT FOR MAINLY COASTAL AREAS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND EVENING DUE TO AN APPROACHING BOUNDARY AND STRONG UPPER LEVEL DISTURBANCES. A SLIGHT RISK MEANS THAT A SMALL NUMBER OF WELL ORGANIZED SEVERE THUNDERSTORMS MAY OCCUR...ALONG WITH ISOLATED TORNADOES. HAIL...STRONG WINDS AND HEAVY RAIN ARE ALSO POSSIBLE. A RED FLAG WARNING WILL BE IN EFFECT FOR MAINLY COASTAL AREAS OF THE RIO GRANDE VALLEY AS THESE STRONG SOUTH WINDS DEVELOP. SMALL CRAFT ADVISORIES ARE LIKELY OVER ALL OF THE MARINE AREAS SATURDAY AND OVER THE OFFSHORE GULF COASTAL WATERS SATURDAY THROUGH MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BY SATURDAY NIGHT. PHILO
In the hours before
Special weather statement, Feb 15, 5:06 PM CST, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 506 PM CST FRI FEB 15 2008 TXZ248>257-160515- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 506 PM CST FRI FEB 15 2008 ...MORE STRONG SOUTHERLY WINDS EXPECTED FOR SATURDAY... ...STRONG THUNDERSTORM DEVELOPMENT IS POSSIBLE SATURDAY NIGHT THROUGH EARLY SUNDAY MORNING... SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH ARE EXPECTED OVER COASTAL AREAS OF DEEP SOUTH TEXAS BY SATURDAY AFTERNOON AS A POTENT UPPER LEVEL LOW APPROACHES. THIS UPPER LEVEL LOW WILL INDUCE A STRONG LOW LEVEL JET OF 45 TO 50 KNOTS OVER THE EASTERN PORTIONS OF THE RIO GRANDE VALLEY. AS THE SUN RISES SATURDAY...MIXING WILL OCCUR...TRANSLATING SOME OF THESE HIGH WINDS TO THE SURFACE. A WIND ADVISORY WILL LIKELY BE POSTED FOR EASTERN PORTIONS OF THE RIO GRANDE VALLEY OVERNIGHT. IN ADDITION TO THESE STRONG SOUTHERLY WINDS...THIS UPPER LEVEL LOW WILL BRING MOISTURE AND DESTABILIZATION OF THE AIRMASS OVER THE RIO GRANDE VALLEY SATURDAY AFTERNOON THROUGH EARLY SUNDAY MORNING. AMPLE LIFT GENERATED FROM A WEAK...SLOW MOVING BOUNDARY AND ASSISTED BY AN AGGRESSIVE UPPER LEVEL JET MOVING OVERHEAD LATE SATURDAY NIGHT BRINGS THE POSSIBILITY OF SEVERE THUNDERSTORMS TO MAINLY COASTAL AREAS LATE SATURDAY NIGHT THROUGH EARLY SUNDAY MORNING. THIS WOULD INCLUDE THE MARINE AREAS OF THE DEEP SOUTH TEXAS COAST. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING STRAIGHT-LINE WINDS...AND THE POSSIBILITY OF TORNADOES. RESIDENTS OF DEEP SOUTH TEXAS SHOULD PREPARE FOR RAPIDLY CHANGING WEATHER CONDITIONS LATE SATURDAY NIGHT...AND TAKE ACTION IF WARNINGS ARE ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR TELEVISION FOR THE LATEST WEATHER INFORMATION. PHILO/CASTILLO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 8:55 PM CST | Fire Weather Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 4 hr |
| Feb 16, 12:37 AM CST | Red Flag Warning | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.